Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 199, NWS Pueblo, CO

August 6, 2007Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2007, 4:19 PM MDT for Crowley County, Otero County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2007, 4:19 PM MDT (22:19 UTC)
Expired
Aug 6, 2007, 5:15 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Crowley County, CO, Otero County, CO

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:40 PM MDTHAIL 0.752 Se Rocky Ford, COMOSTLY 1/2 INCH, FEW 3/4 INCH SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 062219
SVRPUB
COC025-089-062315-
/O.NEW.KPUB.SV.W.0199.070806T2219Z-070806T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF LA JUNTA...

* UNTIL 515 PM MDT...

* AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES
  SOUTHWEST OF SWINK...OR 8 MILES WEST OF LA JUNTA...AND WAS MOVING
  TOWARD THE NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  SWINK.
  ROCKY FORD.
  CHERAW.
  ORDWAY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3780 10388 3776 10358 3820 10346 3824 10386

$$
3 follow-up statements
000 
WWUS55 KPUB 062233
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT MON AUG 6 2007

COC025-089-062315-
/O.CON.KPUB.SV.W.0199.000000T0000Z-070806T2315Z/
OTERO CO-CROWLEY CO-
431 PM MDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN CROWLEY AND CENTRAL OTERO COUNTIES...

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
SWINK...OR 7 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTH
AT 15 MPH.  ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF 
TIMPAS AND WAS ALSO MOVING TO THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHERAW.
  SUGAR CITY.
  ORDWAY
  ROCKY FORD.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3780 10388 3776 10358 3824 10344 3824 10386

$$
000 
WWUS55 KPUB 062251 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT MON AUG 6 2007

COC025-089-062315-
/O.CON.KPUB.SV.W.0199.000000T0000Z-070806T2315Z/
OTERO CO-CROWLEY CO-
450 PM MDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHERN CROWLEY AND NORTHERN OTERO COUNTIES...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
ROCKY FORD...OR 15 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE
NORTH AT 25 MPH.  ANOTHER SEVERE THUNDERSTORM WAS LOCATED 9 MILES 
NORTHWEST OF LA JUNTA AND WAS ALSO MOVING TO THE NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHERAW.
  MANZANOLA.
  OLNEY SPRINGS.
  CROWLEY.
  SUGAR CITY.
  ORDWAY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3792 10392 3788 10355 3825 10346 3826 10402

$$
000 
WWUS55 KPUB 062314
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT MON AUG 6 2007

COC025-089-062325-
/O.EXP.KPUB.SV.W.0199.000000T0000Z-070806T2315Z/
OTERO CO-CROWLEY CO-
515 PM MDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CROWLEY AND NORTHERN
OTERO COUNTIES EXPIRES AT 515 PM MDT...

LAT...LON 3792 10392 3788 10355 3825 10346 3826 10402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:24 PM MDT, 55 minutes earlier.

Area forecast discussion, Aug 6, 3:24 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT MON AUG 6 2007

.SHORT TERM...
(TONIGHT AND TUESDAY)

...MORE STRONG THUNDERSTORMS THROUGH TOMORROW...

SEVERE WEATHER AND LOCALLY HEAVY RAINFALL REMAINS THE MAIN CONCERN
THIS EVENING AND AGAIN ON TUESDAY. SE CO CURRENTLY SIT ON THE SRN
FRINGES OF A STRONG SUMMER JET MOVING THROUGH THE NRN PLAINS/GRT
LAKES. A BOUNDARY SITS OVER SE CO ASSOCIATED WITH A DEEP SFCE LOW.
THIS PATTERN HAS BEEN WELL-ADVERTISED BY THE MODELS FOR AT LEAST THE
PAST WEEK. THERE IS JUST ENOUGH SHEAR N OF THE BNDRY THAT A ROTATING
STORM OR TWO CANNOT BE RULED OUT ESPECIALLY INVOF THE BOUNDARY THIS
EVE. SO FAR...TSTORMS HAVE BEEN VERY PULSE-LIKE...BUT WITH DEW IN
THE LOWER 60S THERE IS PLENTY OF CAPE AND A FEW OF THESE STORMS SO
FAR HAVE BEEN SHOWING STRONG ELEVATED CORES WITH PARAMETERS
INDICATING THE LIKELIHOOD OF HAIL UP TO GOLF BALL SIZE. MAIN FOCUS
FOR INITIATION HAS BEEN TWO CONVERGENCE ZONES...ONE ROUGHLY FROM
KTAD TO KLAA...AND ANOTHER RUNNING E OF I-25 TO THE NE  THROUGH ERN
PUEBLO CNTY AND NEWD TO KITR.  WITH STORM MOVEMENT GENERALLY TO THE
NE...THE I-25 CORRIDOR MAY ESCAPE THE BULK OF THE HEAVY
RAIN...THOUGH WILL HAVE TO MONITOR SEVERE AND FLOODING THREAT
THROUGH THIS EVE.

MORE STORMS TO COME TOMORROW...WITH PERHAPS SLIGHTLY BETTER COVERAGE
ESPECIALLY OVER THE PLAINS. A LARGE ARE OF ACTIVE CONVECTION OVR SRN
NM IS LIKELY TO SWING OVR THE REGION TOMORROW. SFC LOW WILL SHIFT
NWD...SO EXPECT MAIN  TSTROM THREAT TO BE N OF ROUTE 50 DURING THE
AFTERNOON. TEMPS WILL BE RUNNING A DEGREE OR TWO LOWER THAN TODAYS
HIGHS. FEW CHANGES MADE TO GOING FCST FOR TOMORROW. ROSE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

LONGER TERM METEOROLOGICAL CONCERNS CONTINUE TO BE HOW LONG DOES
CURRENT DEEP MOISTURE PLUME REMAIN OVER CWFA AND TEMPERATURES.

LATEST LONGER TERM MODELS CONTINUE TO INDICATE THAT DEEP MOISTURE
PLUME REMAINS IN THE VICINITY OF THE CWFA INTO TUESDAY
NIGHT...WITH SOMEWHAT RATHER SUBSTANTIAL DRYING OF THE COLUMN THEN
PROJECTED FROM WEDNESDAY INTO FRIDAY/SATURDAY.

A MODEST REBOUND IN MOISTURE LEVELS IS THEN PROJECTED TO OCCUR
OVER THE CWFA BY NEXT SUNDAY AND MONDAY...THEREFORE HAVE PAINTED
ISOLATED TO SCATTERED POPS FOR TUESDAY NIGHT...WITH GENERALLY
ISOLATED POPS FOR THE REMAINDER OF THE LONG TERM...WITH A SLIGHT
INCREASE OF POPS DEPICTED BY NEXT SUNDAY AND MONDAY.

AS AN UPPER HIGH MOVES FROM EASTERN TEXAS AT 06Z WEDNESDAY INTO
COLORADO BY THIS WEEKEND...EXPECT THAT MAXIMUM TEMPERATURES TO RUN
WELL ABOVE CLIMATOLOGICAL AVERAGES...WITH SEVERAL LOCATIONS OVER
THE EASTERN PLAINS THREATENING THE 100F DEGREE MARK FROM THURSDAY
INTO EARLY NEXT WEEK. ONCE AGAIN...GRADIENT WINDS EXPECTED TO
REMAIN ON THE LOW END OF THE WIND SCALE THROUGH THE LONG TERM.

&&

.AVIATION...

MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS OVER
SOUTHEAST COLORADO THIS EVENING. A FEW OF THESE STORMS MAY BECOME
SEVERE...PARTICULARLY EAST OF THE INTERSTATE 25 CORRIDOR. THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE...IN
ADDITION TO LOCALLY HEAVY RAINFALL PRODUCING IFR CONDITIONS. STORMS
SHOULD WIND DOWN AFTER MIDNIGHT. GREATER COVERAGE OF THUNDERSTORMS
MAY OCCUR TOMORROW AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 6:51 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT MON AUG 6 2007

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN COLORADO THIS
AFTERNOON...CONTINUING INTO THIS EVENING.  ONCE AGAIN...THE PRIMARY
THREATS FROM ANY STORMS FORMING TODAY ARE HEAVY RAIN...LOCALIZED
FLOODING...AND LIGHTNING.  ADDITIONALLY...A FEW STORMS COULD PRODUCE
1/2 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ON TUESDAY...THEN CONVECTION IS EXPECTED TO BECOME
MORE ISOLATED IN NATURE FOR WEDNESDAY AND INTO THE WEEKEND. THE
PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND
NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:05 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 12:28 PM MDTSevere Thunderstorm WarningPUBLas Animas92 min
Aug 6, 2:05 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo27 min
Aug 6, 3:06 PM MDTSevere Thunderstorm WarningPUBLas Animas84 min
Aug 6, 4:28 PM MDTFlash Flood WarningPUBTeller3 hr
Aug 6, 4:35 PM MDTSevere Thunderstorm WarningPUBFremont55 min
Aug 6, 5:06 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Aug 6, 5:24 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 5:29 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.